Alert archive / Iowa / Wind Advisories in 2014
Wind Advisory 16, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 7, 2014, 11:23 AM CST for 28 counties in Iowa. It took effect at Nov 7, 2014, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2014, 11:23 AM CST (17:23 UTC)
- In effect from
- Nov 7, 2014, 9:00 PM CST
- Expired
- Nov 8, 2014, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
All 28 counties
Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Story County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 92 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 465 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
136 WWUS73 KDMX 071723 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1123 AM CST FRI NOV 7 2014 ...STRONG AND GUSTY WINDS EXPECTED TONIGHT... .A STRONG PUSH OF COLD AIR WILL MOVE IN ON THE BACKSIDE OF AN AREA OF LOW PRESSURE DROPPING THROUGH THE REGION. THIS WILL ALLOW WINDS TO INCREASE AND BECOME STRONG AND GUSTY LATE THIS EVENING INTO THE OVERNIGHT HOURS. IAZ004>006-015-016-023>025-033>036-044>047-057-058-080130- /O.NEW.KDMX.WI.Y.0016.141108T0300Z-141108T1200Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY 1123 AM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY. * TIMING...LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ007-017-026>028-037>039-048-049-080130- /O.NEW.KDMX.WI.Y.0016.141108T0600Z-141108T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN 1123 AM CST FRI NOV 7 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY. * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MJB
4 follow-up statements
883 WWUS73 KDMX 072120 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 320 PM CST FRI NOV 7 2014 ...STRONG AND GUSTY WINDS TONIGHT INTO EARLY SATURDAY... .STRONG NORTHWEST WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT DROPPING THROUGH THE REGION TONIGHT. THE COLD FRONT IS ASSOCIATED WITH AN AREA OF LOW PRESSURE SLIDING EASTWARD ALONG THE US/CANADIAN BORDER. WINDS WILL INCREASE LATE THIS EVENING INTO TONIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING. IAZ004>006-015-016-023>025-033>036-044>047-057-058-080530- /O.CON.KDMX.WI.Y.0016.141108T0300Z-141108T1200Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY 320 PM CST FRI NOV 7 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY... * TIMING...LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ007-017-026>028-037>039-048-049-080530- /O.CON.KDMX.WI.Y.0016.141108T0600Z-141108T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN 320 PM CST FRI NOV 7 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * TIMING...LATE TONIGHT THROUGH EARLY SATURDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MJB
718 WWUS73 KDMX 080244 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 844 PM CST FRI NOV 7 2014 ...STRONG AND GUSTY WINDS TONIGHT INTO EARLY SATURDAY... .STRONG NORTHWEST WINDS ARE EXPECTED TO INCREASE BEHIND A COLD FRONT DROPPING THROUGH THE REGION TONIGHT. THE COLD FRONT IS ASSOCIATED WITH AN AREA OF LOW PRESSURE SLIDING EASTWARD ALONG THE US/CANADIAN BORDER. WINDS WILL INCREASE LATE THIS EVENING INTO OVERNIGHT AND CONTINUE THROUGH EARLY SATURDAY MORNING. IAZ004>006-015-016-023>025-033>036-044>047-057-058-081045- /O.CON.KDMX.WI.Y.0016.141108T0300Z-141108T1200Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY 844 PM CST FRI NOV 7 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * TIMING...STARTING NEAR ESTHERVILLE 9PM TO 10 PM...REACHING WEBSTER CITY JUST BEFORE MIDNIGHT...AND LASTING THROUGH EARLY SATURDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 35 TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ007-017-026>028-037>039-048-049-081045- /O.CON.KDMX.WI.Y.0016.141108T0600Z-141108T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN 844 PM CST FRI NOV 7 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST SATURDAY... * TIMING...REACHING THE INTERSTATE 35 CORRIDOR JUST AFTER MIDNIGHT...AND CONTINUE THROUGH EARLY SATURDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
607 WWUS73 KDMX 080947 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 347 AM CST SAT NOV 8 2014 ...STRONG AND GUSTY WINDS EARLY THIS MORNING... .TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL PRODUCE STRONG NORTHWEST WINDS EARLY THIS MORNING. AS THE GRADIENT WEAKENS...THE WINDS WILL DIMINISH SOME BY MID MORNING. IAZ004>006-015-016-023>025-033>036-044>047-057-058-081200- /O.CON.KDMX.WI.Y.0016.000000T0000Z-141108T1200Z/ EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE... SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY... FORT DODGE...WEBSTER CITY...DENISON...CARROLL...JEFFERSON... BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD... CASEY 347 AM CST SAT NOV 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING WITH A GRADUAL DECREASE IN SPEED BY SUNRISE. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR MORE ARE EXPECTED OR WIND GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ007-017-026>028-037>039-048-049-081200- /O.CON.KDMX.WI.Y.0016.000000T0000Z-141108T1200Z/ WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL- INCLUDING THE CITIES OF...NORTHWOOD...MANLY...MASON CITY... CLEAR LAKE...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...IOWA FALLS... ELDORA...ACKLEY...GRUNDY CENTER...REINBECK...CONRAD...DIKE... WELLSBURG...WATERLOO...CEDAR FALLS...AMES...MARSHALLTOWN 347 AM CST SAT NOV 8 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...STRONG WINDS WILL CONTINUE EARLY THIS MORNING WITH A GRADUAL DECREASE IN SPEED BY SUNRISE. * WINDS...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 35 TO 45 MPH. * IMPACTS...LOOSE OUTDOOR OBJECTS MAY BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
724 WWUS73 KDMX 081209 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 609 AM CST SAT NOV 8 2014 IAZ004>007-015>017-023>028-033>039-044>049-057-058-081315- /O.EXP.KDMX.WI.Y.0016.000000T0000Z-141108T1200Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...NORTHWOOD...MANLY...EMMETSBURG...GARNER...BRITT... KANAWHA...MASON CITY...CLEAR LAKE...POCAHONTAS...LAURENS... ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE...CLARION... BELMOND...HAMPTON...PARKERSBURG...CLARKSVILLE...SHELL ROCK... GREENE...APLINGTON...ALLISON...DUMONT...WAVERLY...SAC CITY... LAKE VIEW...ODEBOLT...WALL LAKE...SCHALLER...EARLY... ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...FORT DODGE... WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...GRUNDY CENTER... REINBECK...CONRAD...DIKE...WELLSBURG...WATERLOO...CEDAR FALLS... DENISON...CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN... AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...BAYARD...CASEY 609 AM CST SAT NOV 8 2014 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO GRADUALLY SUBSIDE THIS MORNING AND GUSTS OVER 45 MPH ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 7, 5:43 AM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Nov 7, 5:43 AM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 543 AM CST FRI NOV 7 2014 .SHORT TERM /TODAY/... ISSUED AT 309 AM CST FRI NOV 7 2014 STRONG WARM ADVECTION WILL BE ONGOING FOR MUCH OF THE DAY AS THERMAL RIDGE BUILDS INTO THE STATE. WHILE LIFT WILL ALSO BE QUITE STRONG... THE ATMOSPHERE WILL BE LACKING IN MOISTURE WITH DEEPER SATURATION STAYING NORTH OF THE STATE. THERE MAY BE A FEW SPRINKLES WHICH GRAZE FAR NORTHERN IOWA THIS MORNING IN INITIAL SURGE OF WARM ADVECTION...HOWEVER PRECIPITATION CHANCES WILL REMAIN MINIMAL FOR MUCH OF CENTRAL IOWA THROUGH THE DAY. THE FAR NORTH MAY ALSO SEE AN ADDITIONAL CHANCE FOR A SHOWER TOWARD EVENING AHEAD OF A COLD FRONT WHICH WILL ADVANCE INTO THE STATE LATE THIS AFTERNOON. STRONG SOUTHERLY WINDS ARE EXPECTED TODAY AS PRESSURE GRADIENT TIGHTENS AND MIXING INCREASES. TEMPERATURES WILL REBOUND NICELY WITH THE THERMAL RIDGE PASSING OVERHEAD AND READINGS ABOUT 10 DEGREES WARMER THAN THURSDAY. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 309 AM CST FRI NOV 7 2014 PRECIPITATION CHANCES ACROSS NORTHEAST WILL CONTINUE TO PULL EASTWARD FOR BEGINNING OF PERIOD TONIGHT. HOWEVER...MODELS CONTINUE TO INDICATE BEST FORCING AND MOISTURE FURTHER NORTH AND EAST OF IOWA...THOUGH BELIEVE PARAMETERS SUFFICIENT FOR PRECIPITATION IN THE NORTHEAST AND WILL LEAVE SLIGHT CHANCE POPS. WINDS WILL BE STRONG AND GUSTY BEHIND THIS SYSTEM OVERNIGHT. TOP OF MIXED LAYER ON SOUNDINGS IS NEAR 40KTS...AND COULD SEE SOME GUSTS NEAR ADVISORY CRITERIA AT TIMES. HOWEVER...STILL UNCERTAINTY IN HOW WIDESPREAD ADVISORY CRITERIA WINDS MAY BE...AND WILL NOT ISSUE ADVISORY ATTM. UPPER LEVEL NORTHWEST FLOW WILL PERSIST FOR THE WEEKEND...THOUGH WILL SEE A RETURN OF WAA LATE SATURDAY AND INTO SUNDAY AS WELL AS SOUTHERLY SURFACE WINDS...WHICH WILL HELP KEEP TEMPERATURES WARMER. HOWEVER...BIG CHANGES WILL COME TO THE WEATHER PATTERN BEGINNING SUNDAY NIGHT INTO MONDAY AS A FRONTAL BOUNDARY ASSOCIATED WITH LARGE UPPER LEVEL LOW PRESSURE SYSTEM DROPS SOUTH INTO IOWA. MODELS REMAIN IN FAIRLY GOOD AGREEMENT WITH TIMING AND PLACEMENT OF SYSTEM...WHICH WILL BE THE MAIN FORECAST CONCERN FOR THE EXTENDED. MODELS HAVE HAD DISCREPANCIES RUN TO RUN WITH NORTH/SOUTH PLACEMENT OF SYSTEM. CURRENTLY...NAM REMAINS FURTHER NORTH...AND HAVE THEREFORE TRENDED TOWARDS A GFS/ECMWF/GEM BLEND...THOUGH GEM IS ALSO SLIGHTLY FURTHER NORTH. GIVEN CURRENT TRENDS...PRECIPITATION WILL BEGIN TO PUSH INTO NORTHERN IOWA SUNDAY NIGHT...THOUGH MAY BE TOO EARLY. BEST FORCING AND MOISTURE ARRIVES WITH BOUNDARY MONDAY...AND BOUNDARY WILL PUSH SOUTH THROUGHOUT THE DAY...WITH STRONG COLD AIR PUSHING IN BEHIND. HAVE KEPT NON-DIURNAL TEMPERATURE TREND FOR THE DAY MONDAY WITH TEMPS FALLING THROUGH THE AFTERNOON. ACCUMULATING SNOW FALL APPEARS MORE LIKELY ACROSS THE NORTH AND HAVE KEPT RAIN/SNOW MIX IN THE NORTH ONLY DURING BEGINNING OF PRECIPITATION WITH COLD AIR QUICKLY DRIVING TEMPERATURES LOWER AND CHANGING PRECIPITATION TO SNOW. HOWEVER...MAY SEE WET SNOW FOR A TIME BEFORE TEMPS COOL SUFFICIENTLY. PRECIPITATION WILL TRANSITION TO SNOW ACROSS THE CWA BY MONDAY NIGHT...WITH SYSTEM PUSHING OUT TUESDAY. AGAIN...STILL UNCERTAINTY WITH HOW FAR SOUTH ACCUMULATING SNOWS WILL BE SEEN...WITH COLD AIR PUSHING IN POTENTIALLY NEAR THE END OF PRECIPITATION ACROSS CENTRAL AND SOUTHERN CWA. WINDS WILL ALSO BE SOMEWHAT STRONG WITH THIS SYSTEM. SYSTEM WILL NEED TO BE MONITORED FOR POTENTIAL FOR ACCUMULATING SNOWFALL AND TIMING/LOCATION GIVEN SO MUCH MODEL UNCERTAINTY ATTM. BEHIND SYSTEM...TEMPERATURES WILL TURN SHARPLY COLDER FOR REMAINDER OF EXTENDED. SURFACE HIGH WILL SLOWLY PUSH EAST WHICH WILL HELP TO KEEP CONDITIONS DRY...THOUGH WILL ALLOW FOR TEMPERATURES TO COOL SIGNIFICANTLY...ESPECIALLY OVERNIGHT. ANY SNOWFALL WHICH MAY LINGER WOULD ALSO HELP TO DRIVE TEMPERATURES DOWN...AND MAY STILL BE TOO WARM IN EXTENDED...THOUGH MUCH UNCERTAINTY STILL REMAINS. TEMPERATURES WILL BE WELL BELOW NORMAL...CLOSER TO NORMAL VALUES FOR DECEMBER THAN NOVEMBER. && .AVIATION...07/12Z ISSUED AT 537 AM CST FRI NOV 7 2014 STRONG WARM ADVECTION IS EXPECTED TODAY WITH MID AND HIGH LEVEL CLOUDINESS ACROSS THE STATE...BUT WITH ALL CEILINGS REMAINING VFR. STRONG SOUTH SURFACE WINDS ARE EXPECTED WITH GUSTS OF 30 TO 35 MPH...ESPECIALLY NEAR KMCW AND KFOD. COLD FRONT WILL PUSH THROUGH THE STATE THIS EVENING WITH STRONG NORTHWEST WINDS ON BACKSIDE OF FRONT WITH GUSTS OF 30 TO 40 MPH OVERNIGHT. IN ADDITION...CEILINGS WILL LOWER BEHIND THE FRONT AND LIKELY BECOME MVFR OVERNIGHT ACROSS MUCH OF CENTRAL IOWA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...AWB AVIATION...COGIL
Hazardous weather outlook, Nov 7, 5:36 AM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 536 AM CST FRI NOV 7 2014 IAZ004>007-015>017-023>028-033>039-081200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 536 AM CST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WINDS WILL BE STRONG AND GUSTY TODAY AND TONIGHT. GUSTS IN THE SOUTHEASTERLY WIND THIS AFTERNOON MAY BE AS HIGH AS 30 TO 35 MPH. OVERNIGHT...WINDS WILL SHIFT TO THE NORTHWEST AND SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FIRST ACCUMULATING SNOW OF THE SEASON IS EXPECTED LATE SUNDAY NIGHT INTO MONDAY...GENERALLY ALONG AND NORTH OF HIGHWAY 20 TO THE MINNESOTA BORDER. LIGHT TO MODERATE ACCUMULATIONS OF SNOW WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044>050-057>062-070>075-081>086-092>097-081200- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 536 AM CST FRI NOV 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AWB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.